Michigan, 2011Damaging Winds in Michigan, June 21, 2011
June 21, 2011 · NWS IWX · 8 events in 4 counties and zones
Low pressure was located over northwestern Iowa with a warm front well north into Michigan. The main upper level jet energy remained west of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure was located over northwestern Iowa with a warm front well north into Michigan. The main upper level jet energy remained west of the area. The environment consisted of strong instability, with surface based CAPE in excess of 500 j/kg and low shear. Storms struggled initially with isolated reports of hail or wind damage. As the storms congealed, larger segments of storms took shape, causing more widespread wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 21, 1:59 PM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 1:59 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
259 PM EDT TUE JUN 21 2011
.SHORT TERM...LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT
STACKED/FILLING LOW WILL MEANDER EWD FROM NEAR NORTHWEST IOWA THIS
AFTN TO CENTRAL WI BY LATE WEDNESDAY. MOIST/UNSTABLE SOUTHWESTERLY
FLOW ON THE SOUTHEASTERN FRINGE OF THIS FEATURE WILL SUPPORT AN
ACTIVE PERIOD WITH OPPORTUNITIES FOR CONVECTION.
WEAK AREA OF LOW LVL SPEED CONVERGENCE ACROSS ILLINOIS...PER 925/850
HPA AREA PROFILERS...SHOULD CONTINUE ITS PROPAGATION NEWD INTO THE
FA LATER THIS AFTN AND EVE. IT IS THIS FEATURE...A WEAK CONVECTIVELY
MODIFIED MID LVL IMPULSE OVER SRN IL...AND AN APPROACHING LEFTOVER
MCV OVER SE MO THAT SHOULD PROVIDE THE TRIGGER FOR LATE AFTN AND
EVE SCT CONVECTION. MOISTURE AND INSTABILITY NOT A PROBLEM THIS GO
AROUND WITH LOW LVL THETA-E RIDGE OVERHEAD SUPPORTING SBCAPE/S
NEAR 4000 J/KG. MORNING 700 HPA CAP HAS BEEN NEARLY ERODED BY EXIT
OF EML AND SFC HEATING AS TEMPS HAVE RISEN TO PROGGED CONVECTIVE
TEMPS. WOLCOTT PROFILER SHOWING RELATIVELY LIGHT UNIDIRECTIONAL SW
FLOW AND MARGINAL DEEP LAYER SHEAR ON THE ORDER OF 25-30 KNOTS IN
THE WEST...LESS THAN 25 KNOTS EAST. THIS HIGH INSTABILITY/LOW
SHEAR ENVIRONMENT IS MAINLY SUPPORTIVE OF PULSE STORMS...WITH
ISOLATED WIND DAMAGE THE MAIN THREAT FROM PRECIP LOADING. LARGE
HAIL WILL BE HARDER TO COME BY GIVEN SUCH A WARM/MOIST THERMAL
PROFILE. PWATS NEAR 1.7 INCHES...DEEP WARM CLOUD LAYER...AND
EXPECTED SLOWER CELL MOVEMENT HINTS AT A HEAVY RAIN THREAT. WILL
CONTINUE TO MENTION THIS AND THE ISO SVR THREAT IN THE HWO.
SHOWER/STORM CHANCES WANE WITH TIME TONIGHT GIVEN BOUNDARY LAYER
COOLING AND BETTER SYNOPTIC SUPPORT RESIDING NORTH AND WEST OF
THE FA.
LOWER CHC POPS FOR SHOWER/STORM WARRANTED LATER TONIGHT INTO
WEDNESDAY MORNING AS SYSTEM DRY SLOT BRIEFLY WORKS IN. THIS
POTENTIAL DRY SLOT SHOULD PROVIDE ENOUGH MORNING SFC
HEATING/INSOLATION TO ALLOW FOR ANOTHER ROUND OF SCT/NUM
SHOWER/STORMS WED AFTN/EVE AS THE PRIMARY SFC TROUGH TRANSLATES
INTO THE SRN GREAT LAKES. STRONGER MID LVL SOUTHWESTERLY FLOW WILL
PROVIDE AMPLE DEEP LAYER SHEAR FOR ORGANIZED MUTICELLULAR CLUSTERS
AND ISOLATED SUPERCELLS...WITH THE LIMITING FACTORS BEING ANY
LINGERING AFFECTS FROM TONIGHT/S CONVECTION AND FOR A LESS
UNSTABLE LOW LVL ENVIRONMENT BEHIND TODAY/S PRE-FRONTAL TROUGH-
LIKE FEATURE. COOLER THERMAL PROFILE AND SUSTAINABLE UPDRAFTS
SUPPORT A HAIL THREAT...WHILE MODEST UNIDIRECTIONAL FLOW THROUGH
THE COLUMN AND POSSIBLE MULTICELL ORGANIZATION SUPPORTS A WIND
THREAT IF STORMS ARE ABLE TO FIRE AS STILL EXPECT MLCAPE VALUES UP
BTW 1000-1500 J/KG. SCT SHOWERS MAY LINGER INTO WEDNESDAY
NIGHT...ESPECIALLY IN THE NW...AS DEEP WRAP AROUND MOISTURE
ASSOCIATED WITH THE WI UPPER LOW ROTATES IN.
&&
.LONG TERM...
THURSDAY THROUGH TUESDAY...AN UPPER LEVEL SYSTEM WILL LIFT NORTH
INTO CANADA EARLY IN THE PERIOD AS A RIDGE GRADUALLY BUILDS OVER THE
EAST CONUS. THE GFS AND CANADIAN ENSEMBLE ANALOGS ARE SHOWING GOOD
AGREEMENT AND REASONABLE CORRELATION/0.86 TO 0.90/ IN THE LARGE
SCALE PATTERN OF BUILDING AN UPPER RIDGE OVER THE EASTERN CONUS. A
CAVEAT IS FOR A SHORT WAVE TROF TO TOP THE RIDGE AND BRING A CHANCE
FOR SHOWERS AND STORMS LATE IN THE PERIOD. FOR NOW...HAVE KEPT
FRIDAY THROUGH TUESDAY DRY GIVEN LOW CONFIDENCE IN THIS ABOVE
SOLUTION AND LACK OF SUPPORT AMONG GFS ENSEMBLE MEMBERS.
OTHERWISE...KEPT A CHANCE FOR SHOWERS THURSDAY AND THURSDAY NIGHT
FOLLOWED BY DRY CONDITIONS. THE UPPER LEVEL SYSTEM BECOMES WELL
OCCLUDED BY FRIDAY WITH SOME DRIER AIR SPREADING INTO THE AREA FROM
THE WEST PER 305K GFS ISENTROPIC SURFACE..
&&
.AVIATION... / 18Z TAFS /
CONVERGENT OUTFLOW BOUNDARY FROM MID MS VALLEY CONVECTION WILL
SLIDE EWD INTO THE FA THIS AFTN...LIKELY SUPPORTING SCT
SHOWERS/STORMS AT THE TERMINALS WITHIN VERY UNSTABLE THETA-E
PLUME. ANY STORMS LATER THIS AFTN AND EARLY THIS EVE WILL LIKELY
PRODUCE BRIEF TIMES OF MVFR/IFR CIGS/VIS. CONTINUED WITH A TEMPO
GROUP AT BOTH FWA AND SBN TO HIGHLIGHT THIS POTENTIAL. OPTED FOR A
CONTINUATION OF AN OPTIMISTIC VFR FCST TONIGHT INTO TOMORROW
MORNING AS THE FA WILL REMAIN SOUTH OF A WARM FRONT IN A DECENTLY
MIXED WARM SECTOR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...STEINWEDEL
LONG TERM...SKIPPER
AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 21, 5:02 AM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 AM EDT TUE JUN 21 2011
INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-221000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
602 AM EDT TUE JUN 21 2011 /502 AM CDT TUE JUN 21 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST INDIANA THIS
AFTERNOON AND SPREAD EASTWARD THROUGH EVENING. A FEW STORMS MAY
BE SEVERE WITH DAMAGING WINDS. IN ADDITION...AREAS OF HEAVY
RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN AHEAD OF A COLD
FRONT BY WEDNESDAY AFTERNOON OVER NORTHWEST INDIANA AND SPREAD
EASTWARD INTO OHIO BY EVENING...WITH AN OUTBREAK OF SEVERE STORMS
CONTAINING DAMAGING WINDS AND LARGE HAIL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 21, 5:02 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 E LINKVILLE 41.42N 86.24W
06/21/2011 M0.70 INCH MARSHALL IN PUBLIC
&&
EVENT NUMBER IWX1101068
SCSpecial weather statement, Jun 21, 5:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT TUE JUN 21 2011
MIZ079-080-212230-
BRANCH MI-ST. JOSEPH MI-
602 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLON...OR 13 MILES WEST OF COLDWATER...
MOVING NORTH AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
UNION CITY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4207 8508 4194 8513 4197 8539 4208 8535
TIME...MOT...LOC 2202Z 191DEG 10KT 4201 8524
NG
Special weather statement, Jun 21, 5:08 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT TUE JUN 21 2011
OHZ025-212245-
ALLEN OH-
608 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL ALLEN AND EXTREME
SOUTHWESTERN PUTNAM COUNTIES IN WEST CENTRAL OHIO...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT SHAWNEE...MOVING NORTH AT 25 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LIMA...
ELIDA...
KEMP...
NEEDMORE...
GOMER AND CAIRO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4067 8412 4065 8416 4066 8421 4069 8422
4068 8423 4068 8430 4070 8433 4086 8432
4086 8405
TIME...MOT...LOC 2209Z 192DEG 22KT 4070 8423Special weather statement, Jun 21, 5:10 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT TUE JUN 21 2011
OHZ005-016-212245-
HENRY OH-PUTNAM OH-
610 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN HENRY AND EASTERN
PUTNAM COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR NEAR OTTAWA...MOVING
NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OTTAWA AND GLANDORF...
LEIPSIC...
DESHLER...
GILBOA...
WEST LEIPSIC...
PRENTISS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4092 8399 4091 8400 4092 8418 4117 8411
4125 8388 4092 8388
TIME...MOT...LOC 2210Z 214DEG 25KT 4099 8404
NGLocal storm report, Jun 21, 5:29 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST DELPHOS 40.84N 84.34W
06/21/2011 M62 MPH ALLEN OH TRAINED SPOTTER
MEASURED 62 MPH WIND GUST AND HAIL SLIGHTLY LARGER THAN
PEAS FALLING
&&
EVENT NUMBER IWX1101069
SCSpecial weather statement, Jun 21, 5:33 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 PM EDT TUE JUN 21 2011
INZ005-006-MIZ078-079-212300-
CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
633 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ELKHART COUNTY IN
NORTH CENTRAL INDIANA...AND WESTERN LAGRANGE COUNTY IN NORTHEAST
INDIANA...AND CASS AND ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF DOWAGIAC TO 7 MILES NORTH OF BRISTOL TO GOSHEN...MOVING NORTHEAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
THREE RIVERS AND LAGRANGE...
MARCELLUS...
MIDDLEBURY...
WHITE PIGEON AND CONSTANTINE...
CENTREVILLE...
JONES...MOTTVILLE AND HONEYVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4191 8541 4181 8537 4160 8536 4153 8570
4156 8591 4172 8597 4207 8617 4208 8557
TIME...MOT...LOC 2233Z 222DEG 34KT 4215 8598 4183 8582
4160 8580Thunderstorm Wind, Cass
- When
- June 21, 5:35 PM EST to 5:36 PM EST
- Where
- Cass County, 0.86 mi SW of Cassopolis
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.910, -86.010
Law enforcement officials reported trees and power lines down at various locations throughout the county.
Thunderstorm Wind, St. Joseph
- When
- June 21, 6:12 PM EST to 6:13 PM EST
- Where
- St. Joseph County, Centreville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.920, -85.530
Law enforcement officials reported a few trees and power lines down in Centreville.
Thunderstorm Wind, Branch
- When
- June 21, 7:13 PM EST to 7:14 PM EST
- Where
- Branch County, 0.86 mi SW of Bronson Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.870, -85.190
Emergency management officials reported a large branch blown down onto power lines. Both the branch and power lines landed on a vehicle. No one was injured.
Thunderstorm Wind, Branch
- When
- June 21, 7:20 PM EST to 7:21 PM EST
- Where
- Branch County, 2.48 mi SE of Bronson Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.860, -85.140
Emergency management officials reported a large tree limb down on Snow Prairie Road.
Thunderstorm Wind, Branch
- When
- June 21, 7:32 PM EST to 7:33 PM EST
- Where
- Branch County, 0.51 mi W of Union City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.070, -85.140
Emergency management officials reported power lines down in Union City.
Thunderstorm Wind, Hillsdale
- When
- June 21, 7:35 PM EST to 7:36 PM EST
- Where
- Hillsdale County, 0.51 mi W of Hillsdale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.920, -84.630
Emergency management officials reported trees and power lines down in and around Hillsdale.
Thunderstorm Wind, Branch
- When
- June 21, 7:41 PM EST to 7:42 PM EST
- Where
- Branch County, 0.51 mi W of Sherwood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.000, -85.240
Emergency management officials reported a tree fell onto power lines in Sherwood.
Thunderstorm Wind, Branch
- When
- June 21, 7:47 PM EST to 7:48 PM EST
- Where
- Branch County, 1.35 mi S of Union City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.050, -85.129
A tree was blown down across Adolph Road near Clay Road, just south of Union City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326742, 326744, 326737, 326738, 326739, 326745, 326740, 326741.